Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv meds and high blood pressure meds
Jun 16, 2004

Which high blood pressure meds works best with hiv meds?I am presently taking Kaletra, Viread, and Videx EC. I recently suffered severe side affects while taking the blood pressure medication Norvasc, a calcium blocker, with my present hiv meds. Vaseretic controls my blood pressure but I seem to suffer sexual side affects with this ace inhibitor. Has any one class of blood pressure med been found to work best with hiv meds?

Response from Dr. Henry

Great question on an important topic. Good drug interaction studies addressing your issue are still few in number. I have had reasonable good luck with hydroclorothiazide and a B blocker. Calcium channel blockers need to be used very carefully. You may want to try a different ACE inhibitor. Sexual side effects are a fairly common problem with many anti-hypertensives so there is a trial and error approach that if often required to find the right drugs for individual patients. KH



Previous
Extra belly fat
Next
Rash, fever, swelling, reaction?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement